Chewing anything in your mouth, alerts your taste receptors to the 'chemical breakdown' of what is in your mouth. This puts the brain on alert, and the brain sends messages to the rest of the body as to what will need to be absorbed. So, chewing an aspirin gets the taste buds to send the message to brain, as to what is coming . . the brain triggers 'responders' throughout your digestive tract that will absorb what is coming faster!
So, it is more than just crushing it and getting it into your system in smaller pieces for faster digestive use. Though that does speed up the process too, because you don't have to wait for it to be broken down further down the digestive tract.
If you were to swallow an aspirin whole with a slug of water, the digestive juices in either the stomach or the lower GI tract would have to break it down 'chemically' into smaller absorbable pieces. By performing 'the mechanical' breakdown' by chewing and mixing the contents with saliva, the process is much faster. Some of the Aspirin can actually be absorbed 'transdermally' through the mouth right away. And the rest is absorbed faster as it travels the digestive tract.
Aspirin is a wonder drug for all kinds of things and the fact that it can minimize a 'heart attack' is really super.
So, why not optimize it's benefits by speeding it along a bit faster into your system, to save your life.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I am a 53 yo female worried about having a heart attack. I have at times had pain in my ribs on my right side that travels towards my spine. Usually, Advil or Bayer aspirin helps the discomfort. For the past week, this mid back pain seems to be coming through to the upper center abdomen. I had taken several 500 mg bayer aspirin over a couple day period so I don t know if I just irritated my stomach or if this is heart related. I have no shortess of breath, dizziness or sweating. I was taking Metroprolol (25 mg 2x daily) and also had Lisinoprol added (one 5mg daily) as I had a echocardiogram which showed a slight enlargement on the left side of my heart. My total cholesterol is high at 250, my HDL is good at 63. My doctor hasn t put me on medication - trying to get it down by diet (I am overweight). While I feel some discomfort in my chest, am I worrying needlessly? I know an echocardiogram doesn t show blocked arteries but, could it be assumed after watching the blood flow to/from the heart that there could be blockages? Should I rest easier knowing that I ve just had the echo and my dr didn t seem needlessly concerned?
Why do the recommend low doses of aspirin to help prevent heart attacks? I dont have heart issues but I do have anxiety issues. Anxiety attacks feel like heart attacks so I have been told. I have had a few tests on my heart while having anxiety attacks and luckily my problem is just anxiety. However, my docs still tell me to take a low dose of aspirin daily. What does the aspirin do to help with heart health? How does it work and exactly what does it do to help prevent heart attacks ?
Hi, I ask myself if my muscle pains chronic are coming from CRESTOR and if so, what replacement can be suggest to remedy to that fact? I am diabete type2(janumet 1000mg and gliperimide (half little pill) and have some high pressure(olmetec 40mg) and so, I m takingevery day a 81 mg ASPIRIN Thanks a lot for the answer.
Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.
I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.
Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.
Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.
Is this because of the herbresser that I take 3 times a day?
Other drug that I take;
- Aspirin 1 x 100 mg
- Plavix 1 x 75 mg
- Lipitor 1 x 10 mg.
Appreciate your inputs on my above complaints. Thank you very much
6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...